MAUDE Adverse Event Report: SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS

SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS
Catalog Number 03.114.009
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient gender and weight not available for reporting.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Dhr review was completed.Lot number 3455669 indicates component 60061590 which is part of the complete part as described in the complaint.Manufacturing location: (b)(4).Manufacturing date: 26.May.2010.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) for a (orif) open reduction internal fixation where the surgeon was using the 1.5mm locking compression system, the surgeon had an issue with the screwdriver shaft.As the surgeon was attempting to insert a screw for fixation, the tip of the screwdriver deformed and would no longer turn the screw.Another backup screw driver was available in the operating room to complete the surgery.Surgery was completed successfully.Concomitant devices reported: screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) stardriver screwdriver shaft this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.This complaint is confirmed.The returned screwdriver shaft (03.114.010 which is a component of returned assembly 03.114.009) has a worn distal stardrive tip.The edges are rounded and show cumulative wear.The sleeve component shows minor wear but functions as intended.The complaint was unable to be replicated at customer quality (cq) as the screw from the event was not returned.Note: an unknown component part (most likely a nose piece from a depth gauge assembly unrelated to the returned complaint device) was received at cq without allegation.Upon visual inspection at cq, there is no indication that this unknown component part caused or contributed to this complaint, and therefore no further investigation will be performed for this part.No new malfunctions were identified as a result of the investigation.Relevant assembly drawing and screwdriver shaft component drawing were reviewed during this investigation.No product design issues or discrepancies were observed.A dimensional inspection of features of interest were not performed at cq as the returned 7 year old screwdriver shaft has worn/stripped distal stardrive tip.Most likely due to cumulative wear for this 7 year old reusable screwdriver shaft.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that there was no surgical delay due to the reported event, and the patient outcome was reported to be good.

Brand Name
STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6887520
Report Number3003875359-2017-10473
Device Sequence Number637311
Product Code HXX
UDI-Device Identifier10886982073037
UDI-Public(01)10886982073037(10)3455669
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.009
Device Lot Number3455669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR